MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570520
Medical Device Problem Codes Use of Device Problem (1670); Migration (4003)
Health Effect - Clinical Codes Abdominal Pain (1685); Perforation (2001); Sepsis (2067)
Date of Event 10/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.H6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code (b)(6) captures the reportable event of perforation.Imdrf patient code (b)(6) captures the reportable event of abdominal pain.Imdrf impact code f19 captures the reportable event of surgical intervention performed.Imdrf impact code f08 captures the reportable event of hospitalization.Imdrf impact code f0801 captures the reportable event of admission to the intensive care unit.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered stent was to be implanted in the common bile duct post papillectomy during a procedure performed on an unknown date.On (b)(3) 2023, the patient returned to the hospital after experiencing severe abdominal pain.It was later noted during a computed tomography (ct) scan that the stent migrated into the duodenum, which resulted in perforation.Surgery was performed to remove the stent and to address the perforation.The patient was admitted to the intensive care unit (icu) and the patient's current condition was reported to be poor.
 
Event or Problem Description
It was reported to boston scientific (bsc) that the referenced wallflex biliary rx fully covered stent was implanted in the common bile duct following an endoscopic papillectomy procedure, which is outside the indications for use per the device's instructions for use (ifu), and a plastic stent was placed through the referenced wallflex biliary rx fully covered stent.After the implant procedure, during a follow-up on (b)(6) 2023, it was reported that the patient had improved, and the stent was confirmed to be correctly in place.On (b)(6) 2023, the patient returned to the hospital after experiencing severe abdominal pain.A computed tomography (ct) scan noted that the stent had migrated into the duodenum, which resulted in perforation.Surgery was performed to remove the stent and to address the perforation.The patient was admitted to the intensive care unit (icu) and the patient's current condition was reported to be poor.Additional information received on january 26, 2024 and february 6, 2024.On (b)(6) 2024, it was reported that the patient subsequently passed away due to sepsis in the icu.On february 6, 2024, it was reported that in the physician's assessment, the stent did not directly cause the patient's death.However, stent migration, along with the post interventional pancreatitis, sepsis, multiple surgeries and other interventions contributed to the patient's death.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (patient codes and impact codes) have been updated with the additional information received on january 26, 2024, and february 6, 2024.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e2114 captures the reportable event of perforation.Imdrf patient code e1002 captures the reportable event of abdominal pain.Imdrf impact code f19 captures the reportable event of surgical intervention performed.Imdrf impact code f08 captures the reportable event of hospitalization.Imdrf impact code f0801 captures the reportable event of admission to the intensive care unit.Block h11: blocks b5 and g1 (mfr site address 1, mfr site city and mfr site country) have been corrected.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18355324
Report Number3005099803-2023-06627
Device Sequence Number6885838
Product Code FGE
UDI-Device Identifier08714729764908
UDI-Public08714729764908
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570520
Device Catalogue Number7052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexUnknown